Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 101, NWS Shreveport, LA

March 14, 2008Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 14, 2008, 7:40 PM CDT for Nevada County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2008, 7:40 PM CDT (00:40 UTC)
Expired
Mar 14, 2008, 8:30 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Nevada County, AR

The radar

The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 7:14 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2008-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2008-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1478 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.2
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 150041
SVRSHV
ARC099-150130-
/O.NEW.KSHV.SV.W.0101.080315T0040Z-080315T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
740 PM CDT FRI MAR 14 2008

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 830 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTHEAST OF WILLISVILLE...OR ABOUT 14 MILES NORTHWEST OF
  STEPHENS...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTH OF BLUFF CITY BY 750 PM CDT...

NICKEL SIZED HAIL HAS BEEN REPORTED IN THE COMMUNITIES OF BODCAW AND 
WILLISVILLE WITH THIS STORM.  

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3380 9311 3347 9312 3345 9323 3345 9339
TIME...MOT...LOC 0040Z 253DEG 30KT 3358 9318

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 7:35 PM CDT, 5 minutes earlier.

Area forecast discussion, Mar 14, 7:35 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT FRI MAR 14 2008

...AN UPDATE TO TEXT FORECAST PRODUCTS WILL BE COMING...

.DISCUSSION...
THIS UPDATE IS MAINLY FOR THE ISSUANCE OF TORNADO WATCH NUMBER
111. NO OTHER CHANGES WILL BE MADE AT THIS TIME.  /21/

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT FRI MAR 14 2008/

DISCUSSION...

WEAK SHORTWAVE WILL TOUCH OFF SCATTERED SHOWERS AND THUNDERSTORMS
TONIGHT MAINLY NORTH AND EAST. WILL BE ACCOMPANIED BY WEAK FRONTAL
PASSAGE WHICH WILL TURN WINDS TO NW IN THE MORNING. BUT THEY WILL
QUICKLY VEER TO EASTERLY FOR SUNDAY...WHICH WILL BE A COOLER DAY
THAN THE FEW DAYS PRIOR TO THAT...BUT STILL QUITE MILD. STRONG
CLOSED LOW WILL SLIDE IN TO THE DESERT SW EARLY WEEK...AND WINDS
ALOFT WILL BECOME SW. WE WILL SEE MOISTURE INCREASE FROM THE
W...WITH OCCASIONAL SHOWERS AND TSTMS. ONLY QUESTION WILL BE
WHETHER THE CLOSED LOW WILL SLOW ENOUGH TO DELAY ONSET OF PRECIP
IN OUR CWA. WE ARE RAMPING UP TOWARD THE EVENT WITH LOW POPS
MONDAY...A LITTLE HIGHER MONDAY NIGHT...AND LIKELY POPS ALL AREAS
TUESDAY. BECAUSE ECMWF IS SLOWER WITH LOW...WE WILL NOT DROP POPS
TIL WEDNESDAY. /17/

AVIATION...

SFC WINDS ARE SOUTHWEST AROUND 10 KTS WILL PERSIST INTO THE
EVENING.  LOOK FOR A WEAK LOW OVER TEXAS TO DEEPEN AND SWING EAST
WITH AN UPPER LEVEL SHORT WAVE OVERNIGHT.  BEST CHANCE FOR WEATHER
OVER NORTHERN SECTIONS CLOSE TO THE FRONTAL BOUNDARY OVERNIGHT. LOW
CLOUDS SLOW TO BREAK AGAIN 14 TO 16Z AS SFC WINDS WILL SHIFT TO WEST
AFTER SUNRISE AND THEN NORTHWEST BY LUNCH 10 TO 15 KTS...THEN
DIMINISHING BY SUNSET TOMORROW AND VEERING TO EAST OVERNIGHT. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  77  47  70 /  20   0   0   0
MLU  60  78  46  68 /  30   0   0   0
DEQ  49  68  40  66 /  20  10   0   0
TXK  57  72  45  67 /  20  10   0   0
ELD  59  75  41  68 /  30  10   0   0
TYR  57  75  48  71 /  10   0   0   0
GGG  58  77  45  70 /  10   0   0   0
LFK  61  82  48  74 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

BUTTS
Hazardous weather outlook, Mar 14, 12:00 PM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI MAR 14 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI MAR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE TONIGHT...AHEAD OF A
COLD FRONT. THESE STORMS WILL REMAIN SCATTERED IN NATURE...AND
CONFINED MAINLY NORTH OF INTERSTATE 20. HOWEVER...ISOLATED STORMS
COULD BECOME SEVERE...WITH LARGE HAIL...AND THE POSSIBILITY OF
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG STORM SYSTEM WILL ARRIVE TUESDAY OR WEDNESDAY WITH HEAVY
RAINFALL AND POSSIBLY SOME SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME.

17

In the hours before

Local storm report, Mar 14, 6:37 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 PM CDT FRI MAR 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             8 E RINGOLD             34.23N 95.00W
03/13/2008  E1.25 INCH       MCCURTAIN          OK   PUBLIC

            QUARTER TO HALF-DOLLAR SIZED HAIL FELL AT A RESIDENCE.

&&

D. BUTTS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:12 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada63 min
Mar 14, 7:20 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Miller40 min
Mar 14, 7:30 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette36 min
Mar 14, 7:49 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada, Union41 min
Mar 14, 8:17 PM CDTSevere Thunderstorm WarningSHVHempstead, Lafayette, Little River, Miller43 min
Mar 14, 8:30 PM CDTSevere Thunderstorm WarningSHVColumbia, Union60 min
Mar 14, 8:35 PM CDTSevere Thunderstorm WarningSHVNevada55 min
Mar 14, 8:57 PM CDTSevere Thunderstorm WarningSHVHempstead33 min
Mar 14, 9:18 PM CDTTornado WarningSHVHempstead, Nevada57 min
Mar 14, 9:23 PM CDTSevere Thunderstorm WarningSHVUnion67 min
Mar 14, 9:38 PM CDTTornado WarningSHVColumbia44 min
Mar 14, 10:06 PM CDTTornado WarningSHVUnion54 min
Mar 14, 11:00 PM CDTTornado WarningSHVUnion45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.